Do antidepressants cause seizures? If you have epilepsy is it safe to take them?
Zoloft - antidepressant and seizures?
Question posted by 42306 on 7 May 2021
Last updated on 6 May 2021 by WildcatVet
There is a slight risk of seizures with most of the most commonly prescribed antidepressants which may be dose related and dependent on the length of time it's been taken.
With a history of epilepsy/seizure disorder your doctor will decide if the benefit is greater than the risk.
From the literature of the Epilepsy Foundation:
"The incidence is 0.2% for fluoxetine, paroxetine, fluvoxamine, venlafaxine, and sertraline (at the higher doses generally required for obsessive-compulsive disorder)."
Best regards and I hope this may be helpful for you.
- Zoloft uses and safety info
- Zoloft information for Healthcare Professionals (includes dosage details)
- Side effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.